MAUDE Adverse Event Report: BECTON DICKINSON INJECTOR LUER LOCK N35; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON INJECTOR LUER LOCK N35; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
The following was reported via email:please find attached a second quality defect report concerning: bd phaseal injector luer lock ref : 515003 lot: 2404004 the entire batch presumed to be defective as well as the injector concerned by this new incident are kept at the pui, since this is the second incident reported on this batch, would a refund or exchange be possible? the quantity concerned is 8 injectors.Circumstances / description: as she withdraws from the phaseal system protector, the stitcher sees the injector canula stuck in the septum.After disengagement with difficulty, the canula remains outside.Conservation measures and actions taken : the injector was kept at the pui manufacturer and injector declaration available for analysis.Whole lot kept (8 injectors) request exchange or refund.
 
Additional Manufacturer Narrative
(b)(4).Follow up mdr for device evaluation: one injector sample was provided to our quality team for investigation.Upon visual inspection, the grips of the safety sleeve are observed to be bent causing the needle to be exposed.A device history review was performed for reported lot 2404004, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this incident.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device, including verification all critical dimensions are within specification and there is no damage on the product.Testing results were reviewed for the reported lot and found all product met required specifications.It is important to grip the white injector components when engaging/ disengaging; do not grip the blue safety sleeve.If the safety sleeve grips become dislocated, the injector is activated causing needle exposure.To prevent damage to the handles of the safety sleeve, the injector must be removed by pulling it backwards and must not be forcefully engaged.The instructions for use must be carefully followed when using phaseal devices in order to avoid any damage to the product that may result in the device not functioning as intended.Based on the available information, we are unable to identify a root cause related to the manufacturing process at this time.It appears that this incident was due to excessive force during connection/disconnection of the device.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
INJECTOR LUER LOCK N35
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20180669
Report Number3003152976-2024-00503
Device Sequence Number15629348
Product Code ONB
UDI-Device Identifier00382905150036
UDI-Public(01)00382905150036(11)240426(17)260930(10)2404004
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number515003
Device Lot Number2404004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer12/26/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown